Sinemet Overdose

You should seek immediate medical attention if you think you have overdosed on Sinemet (carbidopa-levodopa). If a person takes too much Sinemet, overdose symptoms could occur and may include vomiting, confusion, and a rapid heart rate. Treatment for a Sinemet overdose may include administering certain medicines, pumping the stomach, or treating symptoms that occur as a result of the overdose.

Sinemet Overdose: An Introduction

Sinemet® (carbidopa-levodopa) is a prescription drug most often used to treat Parkinson's disease. As with any medication, it is possible to take too much Sinemet. The specific effects of a Sinemet overdose can vary, depending on a number of factors, including the Sinemet dosage and whether it was taken with any other medications or substances.
 

Symptoms of a Sinemet Overdose

In cases of an overdose with levodopa (one of the components of Sinemet), the following symptoms were reported:
 
It is expected that Sinemet will cause similar overdose symptoms.
 

Treatment for a Sinemet Overdose

The treatment for a Sinemet overdose may also vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Sinemet overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Careful monitoring of the heart, blood pressure, and breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sinemet.
 
6 Things That Worsen or Cause ED

Sinemet Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.